Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 46, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 30, 2011, 5:09 PM EDT for Bell County, Knox County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Jul 30, 2011, 7:22 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:25 PM EDT | FLASH FLOOD | Trosper, KY | A RESIDENT OF TROSPER REPORTED THAT WATER FROM BRUSH CREEK WAS FLOWING TOWARD THEIR HOME ON KY225. THE DEPTH OF THE WATER WAS UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WGUS53 KJKL 302109
FFWJKL
KYC013-121-310130-
/O.NEW.KJKL.FF.W.0046.110730T2109Z-110731T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 930 PM EDT
* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT OVER TWO INCHES OF
RAIN HAS FALLEN NEAR THE WARRREN AND TROSPER COMMUNITIES IN
KNOX COUNTY AND NEAR INGRAM IN BELL COUNTY OVER THE PAST HOUR.
ADDITIONAL RAINFALL BETWEEN 505 PM EDT AND 630 PM WILL AVERAGE
A HALF OF AN INCH TO ONE INCH ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINEVILLE...ARJAY...ARTEMUS...AVIS...BIRDSEYE...BLANCHE...BRUSH
CREEK...BRYANTS STORE...CARY...CLEAR CREEK SPRINGS...DAVISBURG...
FLAT LICK...FOURMILE...HIMYAR...HUBBS...INGRAM...KAYJAY...MYRICK...
OLD FLAT LICK...STRAIGHT CREEK...TROSPER...WALLSEND...WARREN...
WASIOTO AND WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3668 8388 3670 8389 3672 8394 3673 8396
3675 8396 3676 8397 3677 8397 3686 8385
3682 8360 3664 8381
$$
PELTON2 follow-up statements
373
WGUS73 KJKL 302240
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
640 PM EDT SAT JUL 30 2011
KYC013-121-310130-
/O.CON.KJKL.FF.W.0046.000000T0000Z-110731T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-BELL KY-
640 PM EDT SAT JUL 30 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN BELL AND SOUTH
CENTRAL KNOX COUNTIES UNTIL 930 PM EDT...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL DURING THE
LATE AFTERNOON AND EARLY EVENING HAVE EXITED THE AREA.
HOWEVER...EXCESS RUNOFF FROM A RADAR ESTIMATED TWO TO THREE INCHES
OF RAIN THAT FELL NEAR THE TROSPER COMMUNITY NEAR THE BELL AND KNOX
COUNTY LINE IS LIKELY CONTINUING. THIS RUNOFF IS LIKELY LEADING TO
RISES ALONG CREEKS AND STREAMS THAT EXCEED BANKFULL LEADING TO FLASH
FLOODING IN THE VICINITY OF TROSPER.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
PINEVILLE...ARJAY...ARTEMUS...AVIS...BIRDSEYE...BLANCHE...BOONE
HEIGHTS...BRUSH CREEK...BRYANTS STORE...CARY...CLEAR CREEK SPRINGS...
DAVISBURG...FLAT LICK...FOURMILE...HIMYAR...HUBBS...INGRAM...
KAYJAY...KING...MYRICK...OLD FLAT LICK...STRAIGHT CREEK...TROSPER...
WALLSEND...WARREN...WASIOTO AND WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3668 8388 3670 8389 3672 8394 3673 8396
3675 8396 3676 8397 3677 8397 3686 8385
3682 8360 3664 8381
$$
PELTON150
WGUS73 KJKL 302322
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT SAT JUL 30 2011
KYC013-121-302337-
/O.CAN.KJKL.FF.W.0046.000000T0000Z-110731T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-BELL KY-
722 PM EDT SAT JUL 30 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN BELL AND
SOUTH CENTRAL KNOX COUNTIES IS CANCELLED...
AS OF 717 PM EDT...BELL AND KNOX COUNTY DISPATCH OFFICES REPORT
THAT WATER WAS RECEDING AND FLOODING IS NOT OCCURRING AT THIS TIME.
THIS INDICATES THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER
THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED
OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3668 8388 3670 8389 3672 8394 3673 8396
3675 8396 3676 8397 3677 8397 3686 8385
3682 8360 3664 8381
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:50 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 30, 2:50 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT SAT JUL 30 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY/...UPDATED 18Z SFC ANALYSIS SHOWS AN AREA OF LOWER PRESSURE ACROSS NORTHERN KENTUCKY IN ASSOCIATION WITH A SLOWLY SINKING COLD FRONT. THIS BOUNDARY HAS REACTIVATED EARLY THIS AFTERNOON WITH SLOW MOVING AND SOMEWHAT BACK BUILDING THUNDERSTORMS ENTERING THE WESTERN PORTION OF THE CWA. THESE HAVE ALREADY PROMPTED A COUPLE URBAN AND SMALL STREAM FLOOD ADVISORIES TO BE ISSUED AS RADAR ESTIMATES OF RAINFALL TOP TWO AND THREE INCHES IN LESS THAN A COUPLE HOURS IN PARTS OF JACKSON AND ESTILL COUNTIES. ADDITIONAL TRAINING STORMS COULD LEAD TO FLASH FLOODING IN THESE AREAS. OTHERWISE...THE BREAKS IN THE CLOUDS ALLOWED TEMPERATURES TO CLIMB INTO THE UPPER 80S AND LOWER 90S AGAIN THIS AFTERNOON ADDING TO THE FUEL FOR THE STORMS. DEWPOINTS ARE HOLDING IN THE LOWER 70S...AS WELL...EVIDENCE OF THE HIGH PW AIR IN PLACE AND THE CONTINUED POTENTIAL FOR EXCESSIVE RAINFALL. CLOUD TOPS ARE ALSO CONTINUING TO COOL OVER THE AREA SUGGESTING THAT THESE STORMS WILL INCREASE IN COVERAGE AND PERHAPS INTENSITY OVER THE NEXT FEW HOURS. THE MODELS ARE IN GOOD AGREEMENT ALOFT AS THE SEMI-PERSISTENT RIDGE IS SHUNTED INITIALLY TO THE SOUTH TODAY AND THEN INCREASINGLY TO THE SOUTHWEST TONIGHT AND ON SUNDAY. THIS TRANSITION WILL ALLOW FOR A SERIES OF SHORTWAVES TO PASS THROUGH EASTERN KENTUCKY DURING THE SHORT TERM PORTION OF THE FORECAST. THE FIRST OF THESE IS RESPONSIBLE FOR THE BLOSSOMING STORMS WE ARE SEEING ACROSS THE AREA THIS AFTERNOON. THE NEXT ONE WILL PASS THROUGH SUNDAY MORNING AND LIKELY HELP HOLD UP THE FRONT/S GRADUAL PROGRESSION THROUGH THE CWA ON SUNDAY. THE HEIGHT FALLS ACCOMPANYING THESE WAVES WILL ALSO SUPPORT THE HIGHER RAIN CHANCES THROUGH SUNDAY. FOR MONDAY...THE RIDGE STRENGTHENS TO OUR WEST AND SHOULD BE ENOUGH TO KEEP THE MINOR WAVES ALOFT OFF TO THE NORTHEAST. HAVE FOLLOWED A GENERAL MODEL BLEND FOR THE MAIN FEATURES IN THE SHORT TERM WHILE USING THE HIGHER RESOLUTION NAM12 FOR WEATHER SPECIFICS. SENSIBLE WEATHER WILL FEATURE A STORMY LATE AFTERNOON AND EARLY EVENING AS THE DIURNAL CONVECTIVE CYCLE CORRESPONDS TO THE FRONTAL BOUNDARY LYING JUST NORTH OF THE CWA. FROM THIS...EXCESSIVE RAINFALL WILL CONTINUE TO BE THE PRIMARY CONCERN DUE TO HIGH PWS AND SLOW STORM MOTION...ALONG WITH THE STRONG POTENTIAL FOR TRAINING CELLS. THE CONVECTION SHOULD BECOME MORE SCATTERED AND WEAKER LATER THIS EVENING AS THE HEAT OF THE DAY EBBS. HOWEVER...THE ADDED MOISTURE WILL LIKELY LEAD TO WIDESPREAD AREAS OF FOG WHERE IT RAINED AND EVENTUALLY POCKETS OF DENSE FOG. WILL ADD THIS CONCERN TO THE HWO FOR TONIGHT BUT LEAVE IT FOR THE FOLLOWING SHIFT TO MONITOR FOR A POSSIBLE DENSE FOG ADVISORY. THE FRONT WILL SLOWLY TRY TO CLEAR THE CWA ON SUNDAY...BUT KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS GOING FOR AT LEAST THE SOUTHERN PORTION OF EAST KENTUCKY WELL INTO THE AFTERNOON...AGAIN CORRESPONDING TO THE DIURNAL CONVECTIVE CYCLE. HAVE DRAWN THE POP GRIDS ACCORDINGLY. THE SLIGHTLY DRIER AIR AND BUILDING SFC HIGH PRESSURE WILL EVENTUALLY PUSH THE FRONT FAR ENOUGH SOUTH SUNDAY NIGHT TO REMOVE POPS AND ALLOW FOR A TAD COOLER NIGHT TIME LOWS...THOUGH THE THREAT OF FOG...LOCALLY DENSE...WILL CONTINUE INTO MONDAY MORNING. FOR MONDAY PROPER...A DRY AND WARM DAY IS EXPECTED UNDER THE HIGH PRESSURE AREA DROPPING INTO THIS PART OF THE STATE FROM THE NORTHWEST. FOR TEMPERATURES...LEANED TOWARD VALUES SLIGHTLY WARMER THAN THE MET THROUGH THE PERIOD OWING TO THE RECENT TRENDS AND RELATIVE WEAKNESS OF THE HIGH MOVING IN LATE IN THE PERIOD. AGAIN ONLY MINOR TERRAIN DETAILS WERE ADDED AT NIGHT GIVEN THE HIGH HUMIDITY. AS FOR POPS... THE HIGHER MET NUMBERS MATCHED UP BEST WITH MY GRIDS THROUGH SUNDAY...THEN KEPT IT DRY INTO MONDAY. .LONG TERM.../MONDAY NIGHT THROUGH SATURDAY/...UPDATED OUR AREA WILL REMAIN ON THE NORTHEAST PERIPHERY OF A SPRAWLING UPPER RIDGE WHICH WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS THROUGH THE FORECAST PERIOD. EMBEDDED SHORT WAVES WITHIN A NEARLY ZONAL BAND OF WESTERLY FLOW ACROSS THE NORTHERN CONUS WILL TEND TO FLATTEN THIS RIDGE WITH TIME AS THE CORE OF THE WESTERLIES BUILDS SOUTHWARD SLIGHTLY. A COUPLE OF THESE DISTURBANCES WILL MOVE ACROSS THE OHIO VALLEY AND MAY PROVIDE A LITTLE EXTRA CLOUD COVER EVEN A FEW SHOWERS AND STORMS ON THURSDAY. BASED ON THE LATEST RUNS OF THE GFS AND ECMWF MODELS...IT LOOKS LIKE THE FIRST REAL OPPORTUNITY OF RAIN NEXT WEEK WILL ARRIVE BY MID MORNING THURSDAY. A DIURNAL TREND TO THE PRECIPITATION LOOKS LIKE A GOOD BET...AS WE ARE IN A TYPICAL SUMMER TIME PATTERN WITH A VERY WARM AND MOIST AIR MASS IN PLACE. DECIDED TO KEEP THE FORECAST DRY UNTIL EARLY THURSDAY MORNING...WHEN A RELATIVELY WEAK SFC COLD FRONTAL BOUNDARY MANAGES TO DROP CLOSE ENOUGH TO OUR AREA TO PROVIDE A THREAT OF RAIN. THE FRONT THEN STALLS OUT ACROSS THE AREA UNTIL A SECOND DISTURBANCE PUSHES THROUGH THE REGION FRIDAY...POSSIBLY DRAGGING THE FRONT THROUGH THE AREA. THIS WILL KEEP THE THREAT OF RAIN IN THE FORECAST THROUGH TO THE END OF THE EXTENDED PERIOD. MADE CORRESPONDING CHANGES TO THE WEATHER...SKY COVER...AND QPF GRIDS BASED ON THE CHANGES MADE TO THE POP FORECAST. A FEW ADJUSTMENTS WERE ALSO MADE ACROSS THE BOARD TO THE TEMPERATURE FORECAST...GOING A DEGREE OR SO WARMER ACROSS THE BOARD PER THE LATEST HPC AND MEXMOS GUIDANCE. && .AVIATION.../18Z TO 18Z/ CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE DEVELOPING THROUGH EAST KENTUCKY JUST ABOUT ON TRACK WITH EARLIER EXPECTATIONS. IN FACT...THE ONGOING TAFS WITH TEMPOS FOR STORMS BETWEEN 18 AND 22Z LOOK IN PRETTY GOOD SHAPE. KEPT THIS IDEA GOING WITH IFR CONDITIONS POSSIBLE DURING ANY THUNDERSTORM THIS AFTERNOON. THE CONVECTION SHOULD BECOME MORE SCATTERED DURING THE EVENING AND SO HAVE DROPPED BACK TO VCTS AT THIS POINT. LATER TONIGHT...EXPECT FOG TO THICKEN THROUGH MOST OF THE AREA WITH LIFR CONDITIONS POSSIBLE AT ALL SITES DURING THE PREDAWN HOURS. AT THE SAME TIME...THE THREAT FOR SHOWERS OR A STRAY THUNDERSTORM WILL CONTINUE THROUGH MIDDAY SUNDAY AS THE FRONTAL BOUNDARY WILL ONLY SLOWLY MAKE ITS WAY SOUTH THROUGH THE FORECAST AREA. OUTSIDE OF ANY THUNDERSTORM...WINDS WILL BE LIGHT AND VARIABLE WITH GUSTS TO 25 KTS POSSIBLE DURING ANY STORM. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF LONG TERM...AR AVIATION...GREIF
Hazardous weather outlook, Jul 30, 3:50 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT SAT JUL 30 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 350 PM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE INTO TONIGHT. THE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO THE EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL...PARTICULARLY FOR LOCATIONS WHICH SEE REPEATED THUNDERSTORMS. LOCALLY DENSE FOG IS EXPECTED LATE TONIGHT REDUCING VISIBILITY TO BELOW A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY DENSE FOG IS EXPECTED EARLY SUNDAY MORNING...REDUCING VISIBILITY TO BELOW A QUARTER OF A MILE AT TIMES. THUNDERSTORMS ARE POSSIBLE ON SUNDAY...PARTICULARLY CLOSER TO THE VIRGINIA AND TENNESSEE BORDERS THUNDERSTORMS ARE POSSIBLE AGAIN FROM LATE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS GREATER THAN AN INCH TO THE NATIONAL WEATHER SERVICE IN JACKSON. KAS/GREIF
In the hours before
Special weather statement, Jul 30, 1:11 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 111 PM EDT SAT JUL 30 2011 KYZ058-069-111-114-301800- ESTILL-JACKSON-OWSLEY-LEE- 111 PM EDT SAT JUL 30 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200 PM EDT SATURDAY AFTERNOON... NORTHERN JACKSON... WESTERN OWSLEY... SOUTHWESTERN LEE AND SOUTHERN ESTILL. AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOXTOWN...OR 6 MILES NORTH OF MCKEE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FOXTOWN AROUND 115 PM EDT...MCKEE AROUND 120 PM EDT...MACEDONIA AROUND 130 PM EDT... LAKES AROUND 135 PM EDT...AND WIND CAVE AROUND 140 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN MAY LEAD TO MINOR FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS SIGNIFICANT PONDING ON ROADWAYS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Jul 30, 4:46 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 3 NW WEST LIBERTY 37.94N 83.30W
07/30/2011 M2.63 INCH MORGAN KY NWS EMPLOYEE
RAINFALL OCCURRED BEGAN AT 310 PM AND ENDED AT 440 PM.
&&
TBREWERSpecial weather statement, Jul 30, 4:49 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 449 PM EDT SAT JUL 30 2011 KYZ086-087-302130- KNOX-BELL- 449 PM EDT SAT JUL 30 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530 PM EDT SATURDAY AFTERNOON... SOUTH CENTRAL KNOX AND CENTRAL BELL. AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLEAR CREEK SPRINGS...OR NEAR PINEVILLE...MOVING EAST AT 10 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALLSEND AROUND 455 PM EDT...PINEVILLE AROUND 500 PM EDT...WASIOTO AROUND 505 PM EDT...FERNDALE AROUND 510 PM EDT...AND EAST PINEVILLE AROUND 515 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. THE HEAVY RAIN MAY LEAD TO MINOR FLOOD PROBLEMS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:18 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson | 3 hr |
| Jul 30, 2:03 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell, Wolfe | 3 hr |
| Jul 30, 3:08 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 3 hr |
| Jul 30, 3:14 PM EDT | Areal Flood Advisory | JKL | Magoffin, Menifee, Morgan, Powell, Wolfe | 3 hr |
| Jul 30, 3:14 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Rockcastle | 3 hr |
| Jul 30, 3:59 PM EDT | Areal Flood Advisory | JKL | Magoffin, Morgan | 2 hr |
| Jul 30, 4:13 PM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 2 hr |
| Jul 30, 4:28 PM EDT | Flash Flood Warning | JKL | Pulaski | 110 min |
| Jul 30, 4:36 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 3 hr |
| Jul 30, 4:41 PM EDT | Areal Flood Advisory | JKL | Johnson | 92 min |
| Jul 30, 4:48 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 3 hr |
| Jul 30, 5:03 PM EDT | Flash Flood Warning | JKL | Whitley | 2 hr |
| Jul 30, 5:06 PM EDT | Flash Flood Warning | JKL | Fleming, Rowan | 2 hr |
| Jul 30, 5:16 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 3 hr |
| Jul 30, 5:39 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 3 hr |
| Jul 30, 5:46 PM EDT | Flash Flood Warning | JKL | McCreary | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.